Oklahoma, 2013Damaging Wind in Oklahoma, July 11, 2013
July 11, 2013 · NWS SHV · 1 event in 1 county or zone
A large blocking ridge of high pressure was centered well north and west of the region with thunderstorms developing with the aid of afternoon heating along the periphery of the ridge. The atmosphere became very unstable during the afternoon of July 11th and once these storms developed, additional thunderstorms developed along residual boundaries from previous storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large blocking ridge of high pressure was centered well north and west of the region with thunderstorms developing with the aid of afternoon heating along the periphery of the ridge. The atmosphere became very unstable during the afternoon of July 11th and once these storms developed, additional thunderstorms developed along residual boundaries from previous storms. Damaging wind gusts were the main threat from these thunderstorms but large hail was also reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 11, 2:35 PM CST, 38 minutes earlier.
Area forecast discussion, Jul 11, 2:35 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT THU JUL 11 2013
.DISCUSSION...
MID AFTN TSTMS BEGIN RAPIDLY DEVELOPING...LACKING ANY REAL PATTERN
AT LEAST WITH RESPECT TO WEAK BACKDOR COLD FRONT OVER CENTRAL
AR...OR TO INITIAL OUTFLOW BOUNDARY WHICH SPARKED MUCH WEAKER
CONVECTION ACROSS MAINLY NORTHERN LA THIS MORNING. THE MORE
INTENSE STORMS THAT DEVELOPED NE TX AND SE OK...WERE IN MID TO
UPPER 90 DEGREE TEMPS...AND A FEW MARGINALLY SVR WIND REPORTS AND
ONE HAIL REPORT HAVE OCCURRED. WITH ISOLD STORMS DEVELOPING WELL
NORTH NEAR I-40...INDICATING STG COOLING IN NW FLOW ALOFT.
THUS...WILL KEEP CHANCE CATEGORY TSTMS ALL EVENING...INCLUDING STG
WIND GUSTS. DRIER AIR IN PLACE FOR WEEKEND...THEN WILL ADD POPS
EARLY NEXT WEEK FOR RETROGRADING PATTERN AS DEEP E-SE FLOW
BRINGING UPPER LOWS ACROSS REGION./VII/
&&
OUTSIDE OF THE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...THE
FOUR STATE REGION WILL HAVE VFR FLIGHT CATEGORIES THROUGH MOST OF
THE TERMINAL FORECAST PERIOD. CEILING AND VISIBILITY RESTRICTIONS IN
AND NEAR THE STORMS WILL BE A MIX OF MVFR AND BRIEFLY IFR
CONDITIONS. OUTFLOW BOUNDARIES FROM ONGOING STORMS MAY CARRY
ADDITIONAL DEVELOPMENT OF CONVECTION INTO THE EVENING BEFORE
TAPERING OFF. HOWEVER FOR SOME OF THE SITES NORTH OF INTERSTATE 20
AND ALONG INTERSTATE 30 THERE LOOKS TO BE A PERIOD OF MVFR CEILINGS
ASSOCIATED WITH A WEAK COLD FRONT THAT WILL EXTEND FROM JUST NORTH
OF KESF TO NEAR KSHV AND INTO NORTHEAST TEXAS NEAR KOSA. THE MVFR
CEILINGS AROUND 15 HND FEET POSSIBLE BETWEEN 12/09 UTC TO 12/14 UTC
AFFECTING KMLU...KSHV...KELD...AND KTXK. THERE MAY ALSO BE A FEW
SHOWERS AROUND NEAR THE 12/10 UTC TO 12/14 UTC TIME FRAME AS WELL
AND MAY CARRY VCSH IN TERMINALS. SURFACE WINDS WILL BE LIGHT AND
VARIABLE OR LIGHT SOUTHWEST AWAY FROM EVENING THUNDERSTORMS...WITH
AN EAST TO NORTHEAST IN WAKE OF THE SOUTHWEST MOVING COLD FRONT
LATE TONIGHT INTO FRIDAY. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 96 71 94 70 / 20 10 10 10 10
MLU 73 94 68 93 69 / 20 10 10 10 10
DEQ 73 95 65 93 67 / 10 10 10 10 10
TXK 74 94 68 93 68 / 10 10 10 10 10
ELD 72 94 65 93 66 / 10 10 10 10 10
TYR 75 98 72 97 71 / 20 20 10 10 10
GGG 76 100 71 95 70 / 20 20 10 10 10
LFK 74 98 72 97 70 / 20 20 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 11, 10:48 AM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CDT THU JUL 11 2013
LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
121700-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1148 AM CDT THU JUL 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING AS A
COLD FRONT MOVES INTO THE AREA. ALTHOUGH NO ORGANIZED SEVERE
WEATHER IS EXPECTED....THE STRONGEST STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL AND STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ON
FRIDAY...MAINLY ACROSS DEEP EAST TEXAS AND CENTRAL LOUISIANA...AS
THE COLD FRONT SLOWLY MOVES SOUTH OF THE AREA. AFTER A BREAK ON
SATURDAY...THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE SUNDAY
THROUGH WEDNESDAY AS AN UPPER LEVEL TROUGH MOVES INTO THE REGION
FROM THE NORTHEAST. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-121700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
1148 AM CDT THU JUL 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AFTER A BREAK FROM RAIN CHANCES ON FRIDAY AND SATURDAY...THUNDERSTORMS
WILL ONCE AGAIN BE POSSIBLE LATE SUNDAY THROUGH WEDNESDAY AS AN
UPPER LEVEL TROUGH MOVES INTO THE REGION FROM THE NORTHEAST.
HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THIS AFTERNOON OR
TONIGHT.
VII
In the hours before
Special weather statement, Jul 11, 2:05 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT THU JUL 11 2013
OKZ077-112100-
MCCURTAIN-
305 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
FARMERS HILL...GARVIN...GLOVER...GOLDEN...MILLERTON...SLIM...
VALLIANT AND WRIGHT CITY...
AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES EAST OF FORT TOWSON...
MOVING SOUTH AT 10 MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
06Local storm report, Jul 11, 2:23 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HEAVY RAIN TYLER 32.33N 95.30W
07/11/2013 E2.00 INCH SMITH TX AMATEUR RADIO
2 INCHES RECVD IN SWAN LAKE AND NORTH TYLER LOOP AREA
IN 1 HOUR
&&
EVENT NUMBER SHV1300279
25Special weather statement, Jul 11, 2:33 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CDT THU JUL 11 2013
ARZ050-059-OKZ077-112130-
LITTLE RIVER-MCCURTAIN-SEVIER-
333 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
ARKINDA AND FOREMAN...
AT 330 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF HORATIO...MOVING
SOUTH AT 10 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Jul 11, 2:51 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 PM CDT THU JUL 11 2013
TXZ096-108>110-124-112145-
CAMP-FRANKLIN-RED RIVER-TITUS-WOOD-
351 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...RED RIVER...TITUS...WOOD AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
BOXELDER...CASON...COOKVILLE...LEESBURG...MOUNT PLEASANT...MOUNT
VERNON...NEWSOME...PITTSBURG...PLEASANT GROVE...PURLEY...
SCROGGINS...WILKERSON AND WINNSBORO...
AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BOXELDER...MOVING SOUTH AT 20
MPH. OTHER STRONG STORMS HAVE BEGUN TO DEVELOP NEAR MOUNT
VERNON...AND WERE ALSO MOVING SOUTH AT 20 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
VIILocal storm report, Jul 11, 2:58 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL LINDALE 32.51N 95.41W
07/11/2013 E1.50 INCH SMITH TX BROADCAST MEDIA
&&
EVENT NUMBER SHV1300280
25Special weather statement, Jul 11, 3:06 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CDT THU JUL 11 2013
LAZ001-002-112200-
BOSSIER-CADDO-
406 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BENTON AND PLAIN DEALING...
AT 359 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PLAIN DEALING...
OR 14 MILES SOUTHWEST OF SPRINGHILL...MOVING SOUTH AT 5 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIIThunderstorm Wind, McCurtain
- When
- July 11, 3:13 PM CST
- Where
- McCurtain County, 0.69 mi S of Haworth
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 33.840, -94.650
Large trees were downed in Haworth, Oklahoma. Wind gust was estimated by a storm chaser.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, July 11, 20131 death · 1 event
- Flash Flooding in South Carolina, July 11, 2013$74,000 · 12 events
- Flash Flooding in South Carolina, July 11, 2013$97,000 · 6 events
- Flash Flooding and Flood in Virginia, July 11 to 12, 2013$76,000 · 10 events
- Flash Flood in Arizona, July 11, 2013$100,000 · 1 event
- Flash Flooding and Flood in Alabama, July 11, 2013$75,000 · 6 events
- Damaging Wind in Arkansas, July 11, 2013$75,000 · 55 kt wind · 1 event
- Flash Flooding in South Carolina, July 11, 2013$50,000 · 5 events
- Hail and Damaging Winds in Texas, July 11, 2013$25,000 · 1.5 in hail · 11 events
- Damaging Winds in Arkansas, July 11, 2013$30,000 · 55 kt wind · 5 events
- Flood in Ohio, July 11 to 15, 2013$35,000 · 1 event
- Flood in Massachusetts, July 11, 2013$35,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458193.